Alert archive / Utah / Wind Advisories in 2014
Wind Advisory 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Jan 3, 2014, 7:20 PM MST. It took effect at Jan 4, 2014, 4:00 AM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2014, 7:20 PM MST (02:20 UTC)
- In effect from
- Jan 4, 2014, 4:00 AM MST
- Expired
- Jan 4, 2014, 9:23 AM MST
- In force
- 5 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
731 WWUS75 KSLC 040220 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 720 PM MST FRI JAN 3 2014 UTZ012-041200- /O.NEW.KSLC.WI.Y.0001.140104T1100Z-140104T1800Z/ CASTLE COUNTRY- INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY 720 PM MST FRI JAN 3 2014 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 11 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 11 AM MST SATURDAY. * AFFECTED AREA...CASTLE COUNTRY...SPECIFICALLY THE STATE ROUTE 10 CORRIDOR BETWEEN INTERSTATE 70 AND PRICE. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...DEVELOPING LATE TONIGHT AND LASTING THROUGH MUCH OF SATURDAY MORNING. * IMPACTS...GUSTY CROSSWINDS ALONG STATE ROUTE 10 BETWEEN INTERSTATE 70 AND PRICE MAY CONTRIBUTE TO DIFFICULT DRIVING CONDITIONS. HIGH PROFILE VEHICLES THAT ARE EMPTY ARE ESPECIALLY SUSCEPTIBLE. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
2 follow-up statements
783 WWUS75 KSLC 041115 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 415 AM MST SAT JAN 4 2014 UTZ012-041800- /O.CON.KSLC.WI.Y.0001.000000T0000Z-140104T1800Z/ CASTLE COUNTRY- INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY 415 AM MST SAT JAN 4 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * AFFECTED AREA...CASTLE COUNTRY...SPECIFICALLY THE STATE ROUTE 10 CORRIDOR BETWEEN INTERSTATE 70 AND PRICE. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...DEVELOPING THIS MORNING AND LASTING UNTIL AROUND MIDDAY BEFORE DIMINISHING. WINDS WILL REMAIN GUSTY THROUGH THE AFTERNOON HOWEVER BUT SPEEDS WILL BE LOWER. * IMPACTS...GUSTY CROSSWINDS ALONG STATE ROUTE 10 BETWEEN INTERSTATE 70 AND PRICE MAY CONTRIBUTE TO DIFFICULT DRIVING CONDITIONS. HIGH PROFILE VEHICLES THAT ARE EMPTY ARE ESPECIALLY SUSCEPTIBLE. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
048 WWUS75 KSLC 041623 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 923 AM MST SAT JAN 4 2014 UTZ012-041730- /O.CAN.KSLC.WI.Y.0001.000000T0000Z-140104T1800Z/ CASTLE COUNTRY- INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY 923 AM MST SAT JAN 4 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR CASTLE COUNTRY. WINDS HAVE DIMINISHED ACROSS THE AREA THIS MORNING...AND ALTHOUGH WIND GUSTS INTO THE 30 MPH WILL REMAIN POSSIBLE THROUGH THE REMAINDER OF THE DAY...GUSTS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jan 3, 4:17 PM MST, 3 hours 3 minutes earlier.
Area forecast discussion, Jan 3, 4:17 PM MST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 417 PM MST FRI JAN 3 2014 .SYNOPSIS...A STORM SYSTEM OVER THE PACIFIC NORTHWEST WILL TRACK SOUTHEAST INTO THE REGION TONIGHT. THIS FEATURE WILL IMPACT MAINLY NORTHERN UTAH AND SOUTHWEST WYOMING THROUGH EARLY SATURDAY. HIGH PRESSURE ALOFT WILL BUILD BACK INTO THE WESTERN STATES EARLY NEXT WEEK. && .SHORT TERM (THROUGH 00Z TUESDAY)...A LEADING SHORTWAVE DISTURBANCE EMBEDDED WITHIN A LARGER UPPER LEVEL TROUGH CONTINUES TO SLIDE EAST- SOUTHEAST ACROSS MONTANA THIS AFTERNOON. AHEAD OF THIS FEATURE...MOISTURE HAS SPREAD INTO THE AREA THIS MORNING...ALLOWING AN EXTENSIVE CLOUD DECK TO COVER MUCH OF THE NORTHERN PORTIONS OF THE FORECAST AREA. THIS HAS HELD AFTERNOON TEMPERATURES DOWN AND KEPT HAZY CONDITIONS IN PLACE. MEANWHILE...WARMER TEMPERATURE EXIST ACROSS THE RELATIVELY CLOUD-FREE SOUTH. SOME WEAK ECHOES HAVE BEEN NOTED ON KMTX WITH THE INITIAL MOISTURE SURGE AND TIGHTENING OF THE 700MB TEMPERATURE GRADIENT...OTHERWISE ACCUMULATING SNOW HAS NOT BEEN REPORTED AT THIS TIME. THE NEXT EMBEDDED DISTURBANCE WILL DROP IN FROM THE PACIFIC NORTHWEST...CARVING FARTHER SOUTH AND SLIDING ACROSS NORTHEAST UTAH TONIGHT. THIS WAVE WILL BE ACCOMPANIED BY A COLD FRONT WHICH WILL SWEEP THROUGH THE ENTIRE STATE TONIGHT INTO TOMORROW MORNING. WINDS HAVE ALREADY PICKED UP ALONG THE RIDGELINES...AND EXPECT THESE TO INCREASE EVEN MORE BEHIND THE FRONT. GUSTY WINDS SHOULD ALSO DEVELOP IN FAVORED DOWNSLOPE AREAS BEHIND THE FRONT...WHILE OTHER VALLEYS WILL GENERALLY ONLY SEE A SLIGHT BUMP IN WIND SPEEDS. ALTHOUGH MOISTURE AVAILABILITY IS SOMEWHAT LACKING...EXPECT ENOUGH FORCING ALONG THE 700MB BAROCLINIC ZONE TO GENERATE A QUICK BURST OF SNOW TONIGHT. THE MOST FAVORED AREA WILL BE THE HIGHER TERRAIN OF NORTHERN UTAH BEFORE THE BOUNDARY OUTRUNS THE UPPER LEVEL SUPPORT... WHICH WILL BE LESS PROMINENT FARTHER SOUTH. EVEN IF THE WINDS AND THE LIGHT PRECIPITATION WILL NOT BE ENOUGH TO STIR THE AIRMASS...700MB TEMPERATURES BEHIND THE FRONT WILL DROP QUITE SIGNIFICANTLY AND ARE EXPECTED TO BE COLD ENOUGH TO HELP OVERTURN THE INVERTED AIRMASS. GFS AND NAM BUFR SOUNDINGS DO INDICATE THAT THIS WILL BE THE CASE DURING THE OVERNIGHT HOURS. AS A RESULT...EXPECT AN IMPROVEMENT IN AIR QUALITY TOMORROW. HIGH PRESSURE WILL AMPLIFY OVER THE WEST COAST TOMORROW INTO SUNDAY BEHIND THE TROUGH. HOWEVER...UTAH WILL REMAIN UNDER A COOL CYCLONIC NORTHWEST FLOW DURING THIS TIME. THIS SHOULD KEEP INVERSIONS FROM RAPIDLY REDEVELOPING OVER THE AREA. BY MONDAY THE RIDGE STARTS SHIFTING EAST INTO THE GREAT BASIN...WITH STRONGER MIDLEVEL WARMING ALLOWING FOR JUST A BRIEF STRENGTHENING OF THE INVERSION. && .LONG TERM (AFTER 00Z TUESDAY)...PHASE SHIFT IN THE GLOBAL WAVE PATTERN TO AID IN BREAKING DOWN THE PREDOMINANT EASTERN PACIFIC RIDGE EARLY TO MID NEXT WEEK. THE NORTHERN BRANCH JET ACROSS THE EASTERN PACIFIC WILL TREND MORE PROGRESSIVE AS SUCH WITH SEVERAL EMBEDDED SHORT WAVES EXPECTED TO IMPACT THE WESTERN CONUS THROUGH DAY 10. WHETHER OR NOT THIS WILL BE A LONGER TERM PATTERN SHIFT OR SIMPLY SHORT LIVED REMAINS TO BE SEEN AS GLOBAL MODELS CURRENTLY DISAGREEING ON THIS. GFS TRENDS BACK TO A STRONG EASTERN PACIFIC RIDGE AND ITS HARD TO BEAT PERSISTENCE. NEEDLESS TO SAY STILL WATCHING RATHER THAN BUILDING MUCH CONFIDENCE AT THIS TIME. DETAILS...AS TYPICAL IN THE EXTENDED...DIFFERENCES EXIST IN GLOBALS REGARDING AMPLIFICATION...TRACK AND TIMING OF THE AFOREMENTIONED SHORT WAVES NEXT WEEK. THE FIRST WAVE LOOKS TO TRANSITION THROUGH THE RIDGE WITHIN WESTERLY FLOW ALOFT WEAKENING AS IT DOES SO...MOVING THROUGH THE AREA LATE TUESDAY/WEDNESDAY. INCREASED CLOUD COVER A GIVEN IN MOIST WESTERLY FLOW...WARMER TEMPS ON AVERAGE ESPECIALLY OVERNIGHT AS VALLEY INVERSIONS WILL HAVE STRUGGLED SETTING BACK IN MONDAY AND CLOUD COVER AND FLOW SHOULD AID IN MIXING. SLIGHT CHANCE VALLEY POPS WITH CHANCE NORTHERN MOUNTAINS RETAINED IN FORECAST...BUT AREAL EXTENT OF COVERAGE NOT A GIVEN NORTH VS. SOUTH QUITE YET. TRENDED NORTH. THE NEXT WAVE HAS SEEN A VARIETY OF SOLUTIONS AS OF LATE...BUT DOES LOOK TO BRING THE BEST THREAT FOR WIDESPREAD PRECIPITATION...MOSTLY SNOW...TO THE AREA THURSDAY/FRIDAY. PRE-MENTIONED BIG PICTURE WAVE PATTERN DIFFERENCES ARISE RAPIDLY THEREAFTER WITH THE END OF THE RUN DIFFERENCES NOTED ABOVE. && .AVIATION...CIGS AT OR BELOW 6000 FT AGL ARE EXPECTED TO DEVELOP BETWEEN 23-01Z AT THE KSLC TERMINAL AS A WEAK STORM BEGINS TO MOVE ACROSS NORTHERN UTAH. CLEARING NOT EXPECTED UNTIL TOMORROW MORNING WITH A CONTINUATION OF MVFR VISIBILITIES TONIGHT. ALTHOUGH A 40 PERCENT CHANCE EXISTS FOR INTERMITTENT HIGH END IFR SNOW SHOWERS BETWEEN 05-09Z TONIGHT...ANY ACCUMULATIONS SHOULD REMAIN LIGHT DUSTINGS WORST CASE. LIGHT WEST TO NORTHWEST WINDS ARE EXPECTED TO PREVAIL. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && CHENG/MERRILL FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jan 3, 4:32 PM MST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 432 PM MST FRI JAN 3 2014 UTZ001>016-019>021-517-518-WYZ021-041330- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 432 PM MST FRI JAN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT A STORM SYSTEM OVER THE PACIFIC NORTHWEST WILL SWEEP A COLD FRONT INTO NORTHERN UTAH TONIGHT. THIS FRONT WILL GENERATE LIGHT SNOW ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING. ALTHOUGH SOME PATCHY FOG MAY REDEVELOP THIS EVENING IN SOME OF THE NORTHERN VALLEYS...ENOUGH COLD AIR WILL ACCOMPANY THE FRONT TO SCOUR OUT MUCH OF THE FOG AND URBAN HAZE LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GUSTY NORTH TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP IN FAVORED DOWNSLOPE REGIONS BEHIND THE COLD FRONT ON SATURDAY. THESE AREAS INCLUDE THE FAR WESTERN UINTA BASIN...CASTLE COUNTRY AND THE CANYONS OF WASHINGTON COUNTY. THE COLDER AIR POURING SOUTH ACROSS THE OUTLOOK AREA SATURDAY WILL LIKELY BREAK UP THE VALLEY INVERSIONS. A SOMEWHAT MILDER AND MOIST WESTERLY FLOW ALOFT WILL DEVELOP OVER THE REGION FOR THE LATTER HALF OF THE WEEK. LIGHT PRECIPITATION COULD DEVELOP WITH THIS INITIAL MOISTURE FOR WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.